If you abruptly stop taking tramadol (Ultram), withdrawal symptoms are likely to occur. These symptoms will vary in intensity and may include anxiety, insomnia, shakiness, and hallucinations, to name a few. In order to limit withdrawal, your healthcare provider may slowly decrease your tramadol dose at a rate that helps minimize these often unpleasant symptoms.
Withdrawing From Tramadol: An IntroductionTramadol hydrochloride (Ultram®) is a prescription pain medication. The medication is an opioid (morphine-like) medication that may cause withdrawal symptoms if it is stopped too abruptly.
Why Does Withdrawal From Tramadol Occur?Over time, the body becomes accustomed to the effects of tramadol. If the drug is stopped too quickly, withdrawal symptoms may occur. Tramadol withdrawal can occur with chronic, legitimate use of the drug, as well as with abuse. Withdrawal is a normal, predictable, physical response to stopping medications like tramadol; it is not necessarily a sign of abuse (although it certainly is more likely to occur in cases of tramadol addiction).
Symptoms of Tramadol WithdrawalSymptoms of withdrawal from tramadol can vary in intensity and may include:
- Craving the drug
- Upper respiratory symptoms, such as a runny nose
- Panic attacks
- Unusual, unexplained sensations, such as tingling, burning, or "pins and needles" feelings.